Thank you for your prayers for Caleb. It turns out that he may have Protein-Losing Enteropathy, or PLE. Diagnosis is still pretty preliminary, and of course we hope it is not correct. We've read about PLE and have known from the beginning that it could be one of the side effects.
We are so blessed that so many pray for him. We are still waiting Halter results.
Check out this article for more info.
Summarized here from above article:
PLE after Fontan operation is a puzzling disease. At the moment, treatment options are limited, but include:
1) general symptomatic relief by using diuretics and changes in diet
2) treatment at the intestinal level with steroids or heparin infusion
3) treatment at the cardiac level by mproving hemodynamics either with medicine (captopril, enalapril), or with a fenestration or a heart transplant.
Still unknown is the precise mechanism of this disease and why it afflicts some children and not others. Further research into the cause of PLE is needed. Once the cause is better understood, more effective treatment options may then be used for this troublesome illness.